MAUDE Adverse Event Report: ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number B2-70071-D
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Infusion or Flow Problem (2964); No Flow (2991)
Health Effect - Clinical Codes Chest Pain (1776); Pain (1994)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device is being investigated.
 
Event or Problem Description
The initial reporter from the distributor facility called about a secondary line infusion rate issue of the device to zyno medical on (b)(6) 2018.The email from the initial reporter is as below: "below is the contact information for the nursing supervisor for the (b)(6) location that the patient incident we discussed occurred at.We picked up the pump from the account on (b)(6) and it was shipped to my attention in (b)(6).I did a quick bench test at the patient setting that were in the pump and the air in lice alarm functioned normally.I also have the set that was in the pump at the account so i'll send that along for the investigation." the initial reporter provided the following event description from the nursing supervisor at the location of the event through email: "on (b)(6) 2018, we had a patient in our infusion room to receive adriamycin and cytoxan chemotherapy.A primary iv bag of normal saline 250ml was hung for patient.Patient was given premedications of aloxi and decadron in a 50ml secondary bag over 15 minutes.Patient was then given adriamycin iv push over 10 minutes via free flowing iv.At 1413, cytoxan 1070 mg (53.5ml of drug) diluted in 250ml of normal saline was hung on a secondary line to run over 1 hour (rate 304ml/hr).Nurse verified that clamp was open on secondary tubing and that drug was dripping.At approximately 1500, patient complained of chest pain to rn who was walking by.Pump was stopped at this point and tubing was disconnected from patient.Patient was given rescue medications for possible reaction to drug and was placed on oxygen.Her vital signs were stable during this time.However, patient only noted minimal improvement in her symptoms.It was then noted that patient's secondary bag of cytoxan had not infused at all and that primary line of normal saline was completely empty and that there was a large amount of air in the tubing all the way to the patient.The zyno z-800 pump never alerted the staff that there was air in the line.Because patient was not improving, she was transported to (b)(6) er via paramedics.Zyno pump was pulled from use and representative from (b)(6) was contacted.Patient was worked up in the er, had ct scan and was cleared to go home.Her symptoms did eventually dissipate." during the follow-up with the nurse supervisor initiated by the complaint handling specialist at zyno medical, it was confirmed that the medical center "does not make any adjustments to the pump settings other than programming rate and volume at the time of infusion" and that the secondary bag (filled with cytoxan) was hanged up higher than the primary bag.The patient was confirmed to be in stable condition as of (b)(6) 2018.Zyno medical also followed up with the nursing supervisor on (b)(6) 2018 about receiving the two administration sets involved in the event for investigation and obtained the following response: "we did not save the secondary set.However, we saved the bag of cytoxan on the day of the occurrence and infused it the next day without any issue or having to change the tubing on the secondary." this pump involved in this incident was reported under mdr 3006575795-2018-00001.This mdr addresses the primary iv sets involved, which was returned to the manufacturer for evaluation on 01/09/2018.
 
Additional Manufacturer Narrative
The affected set was tested and was believed to not be the concern with the air-in-line and infusion rate issue regarding an infusion pump reported under mdr 3006575795-2018-00001.Apart from one crimp spot of tubing, which was believed to be stemmed from the closed roller clamp by the user facility, the primary set performed as intended with no issues that would lead to air-in-line issue.The complaint was reviewed and closed on (b)(6) 2018.
 
Event or Problem Description
This is the follow up report for the initially submitted mdr (3006575795-2018-00008).

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL LLC
177 pine street
natick MA 01760
MDR Report Key7207881
Report Number3006575795-2018-00008
Device Sequence Number16377088
Product Code FPA
UDI-Device Identifier00814371020150
UDI-Public00814371020150
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2-70071-D
Device Catalogue NumberB2-70071-D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight68